Alert archive / Kansas / Red Flag Warnings in 2008
Red Flag Warning 17, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Jun 4, 2008, 3:47 AM CDT for 6 counties in Kansas. It took effect at Jun 4, 2008, 3:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2008, 3:47 AM CDT (08:47 UTC)
- In effect from
- Jun 4, 2008, 3:00 PM CDT
- Expired
- Jun 4, 2008, 7:55 PM CDT
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Haskell County, KS, Morton County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 127 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 2370 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KDDC 040847 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 347 AM CDT WED JUN 4 2008 ...WILDFIRE CONDITIONS ARE EXPECTED TO DEVELOP THIS AFTERNOON... .LOW PRESSURE WILL DEEPEN OVER SOUTHEASTERN COLORADO TODAY AS A FRONTAL BOUNDARY MOVES BACK NORTH ACROSS SOUTHWEST KANSAS. THIS WILL ALLOW TEMPERATURES TO AGAIN CLIMB INTO THE UPPER 90S TO AROUND 100 DEGREES. WITH DRIER AIR MOVING INTO SOUTHWESTERN KANSAS...RELATIVE HUMIDITY VALUES WILL PLUNGE DURING THE AFTERNOON HOURS. IN ADDITION... SOUTHWESTERLY WINDS WILL INCREASE BY LATE AFTERNOON. WITH VERY LITTLE RAINFALL...FUELS IN THE AREA ARE STILL PRIMED FOR WILDFIRES. THE FIRE DANGER SHOULD DIMINISH BY EVENING AS RELATIVE HUMIDITY VALUES INCREASE AND WINDS DIMINISH. KSZ074>076-084>086-041700- /O.UPG.KDDC.FW.A.0012.080604T2000Z-080605T0300Z/ /O.NEW.KDDC.FW.W.0017.080604T2000Z-080605T0300Z/ STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD- 347 AM CDT WED JUN 4 2008 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE COMBINATION OF TEMPERATURES APPROACHING 100 DEGREES AND DRY AIR MOVING IN WILL TAKE RELATIVE HUMIDITY VALUES DOWN TO BELOW 15 PERCENT BY THE LATE AFTERNOON. SOUTHWESTERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE...AND CONDITIONS WILL BE IDEAL FOR WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS83 KDDC 041642 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1142 AM CDT WED JUN 4 2008 ...WILDFIRE CONDITIONS ARE EXPECTED TO DEVELOP THIS AFTERNOON... .LOW PRESSURE WILL DEEPEN OVER SOUTHEASTERN COLORADO TODAY AS A FRONTAL BOUNDARY MOVES BACK NORTH ACROSS SOUTHWEST KANSAS. THIS WILL ALLOW WARM TEMPERATURES TO MOVE INTO THE AREA...CLIMBING INTO THE UPPER 90S TO AROUND 100 DEGREES. WITH DRIER AIR MOVING INTO SOUTHWESTERN KANSAS...RELATIVE HUMIDITY VALUES WILL PLUNGE DURING THE AFTERNOON HOURS. IN ADDITION... SOUTHWESTERLY WINDS WILL INCREASE BY LATE AFTERNOON. WITH VERY LITTLE RAINFALL...FUELS IN THE AREA ARE STILL PRIMED FOR WILDFIRES. THE FIRE DANGER SHOULD DIMINISH BY EVENING AS RELATIVE HUMIDITY VALUES INCREASE AND WINDS DIMINISH. KSZ074>076-084>086-050045- /O.CON.KDDC.FW.W.0017.080604T2000Z-080605T0300Z/ STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD- 1142 AM CDT WED JUN 4 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. THE COMBINATION OF TEMPERATURES APPROACHING 100 DEGREES AND DRY AIR MOVING IN WILL TAKE RELATIVE HUMIDITY VALUES DOWN TO BELOW 15 PERCENT BY THE LATE AFTERNOON. SOUTHWESTERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE AFTER 3 PM CDT...AND CONDITIONS WILL BE IDEAL FOR WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 26
000 WWUS83 KDDC 041646 CCA RFWDDC RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 1144 AM CDT WED JUN 4 2008 ...WILDFIRE CONDITIONS ARE EXPECTED TO DEVELOP THIS AFTERNOON... .LOW PRESSURE WILL DEEPEN OVER SOUTHEASTERN COLORADO TODAY AS A FRONTAL BOUNDARY MOVES BACK NORTH ACROSS SOUTHWEST KANSAS. THIS WILL ALLOW WARM TEMPERATURES TO MOVE INTO THE AREA...CLIMBING INTO THE UPPER 90S TO AROUND 100 DEGREES. WITH DRIER AIR MOVING INTO SOUTHWESTERN KANSAS...RELATIVE HUMIDITY VALUES WILL PLUNGE DURING THE AFTERNOON HOURS. IN ADDITION... SOUTHWESTERLY WINDS WILL INCREASE BY LATE AFTERNOON. WITH VERY LITTLE RAINFALL...FUELS IN THE AREA ARE STILL PRIMED FOR WILDFIRES. THE FIRE DANGER SHOULD DIMINISH BY EVENING AS RELATIVE HUMIDITY VALUES INCREASE AND WINDS DIMINISH. KSZ074>076-084>086-050100- /O.COR.KDDC.FW.W.0017.080604T2000Z-080605T0300Z/ STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD- 1144 AM CDT WED JUN 4 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. THE COMBINATION OF TEMPERATURES APPROACHING 100 DEGREES AND DRY AIR MOVING IN WILL TAKE RELATIVE HUMIDITY VALUES DOWN TO BELOW 15 PERCENT BY THE LATE AFTERNOON. SOUTHWESTERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE AFTER 3 PM CDT...AND CONDITIONS WILL BE IDEAL FOR WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 26
000 WWUS83 KDDC 050055 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 755 PM CDT WED JUN 4 2008 ...WILDFIRE DANGER DECREASING THIS EVENING... .WITH THE SETTING OF THE SUN...TEMPERATURES WILL CONTINUE TO SLOWLY FALL WITH INCREASING RELATIVE HUMIDITIES. KSZ074>076-084>086-050200- /O.CAN.KDDC.FW.W.0017.000000T0000Z-080605T0300Z/ STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD- 755 PM CDT WED JUN 4 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE RED FLAG WARNING. THE THREAT FOR WILDFIRES WILL CONTINUE TO DECREASE THIS EVENING AS THE RELATIVE HUMIDITIES INCREASE AND TEMPERATURES FALL. $$ 06
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Jun 4, 3:41 AM CDT, 6 minutes earlier.
Area forecast discussion, Jun 4, 3:41 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 341 AM CDT WED JUN 4 2008 .DISCUSSION... DAYS 1-2... IN GENERAL MODELS LOOK TO BE IN GOOD AGREEMENT WITH PRESSURES FALLING ALONG THE WESTERN PLAINS AROUND ERN CO/WRN KS THROUGH THE NEXT FEW PERIODS AS AN UPPER LEVEL LOW DEVELOPS NEAR THE FOUR CORNER REGION BY 12Z THURSDAY. BOTH MODELS ALSO SHOWING THAT OUR FRONT NOW NOT ADVERTISED TO MOVE AS FAR NORTH TODAY AS LAST NIGHTS RUN SUGGESTED BUT RATHER IS PROGGED TO STALL OUT SOMEWHERE NEAR OUR NRN CWA BY 00Z THURSDAY. SOUTH OF THIS FRONT IT STILL LOOKS LIKE A HOT...DRY AND WINDY DAY WITH TEMPERATURES APPROACHING THE CENTURY MARK AND AFTERNOON RELATIVE HUMIDITIES FALLING BACK INTO THE TEENS. CURRENTLY HAVE A FIRE WATCH OUT FOR OUR SW CWA AND BASED ON THE LATEST MODELS FEEL THAT WE MAY INDEED MEET RED FLAG WARNING CRITERIA HERE LATER AFTERNOON...ESPECIALLY NEAR THE OK BORDER. WILL THEREFORE GO AHEAD AN UPGRADE OUR FIRE WATCH TO A RED FLAG WARNING. ALSO SEEING THE NAM SUGGESTING THE LOW RH AND WINDS ALSO POSSIBLE A LITTLE FURTHER EAST IN MEADE AND CLARK COUNTY BUT BASED ON THE FUEL STATUS FROM THESE COUNTIES UPDATED ON THE 2ND IT DOES NOT APPEAR THAT THE FUELS WILL BE CHARACTERISTIC FOR LARGE FIRE GROWTH SO NOT ANTICIPATING EXPANDING THE WATCH FURTHER EAST. IN OUR NORTHEAST CWA TODAY THE MAIN QUESTION WILL BE WHERE OUR SFC BOUNDARIES WILL BE LATE TODAY/EARLY EVE. AS MENTIONED EARLIER BOTH NAM/GFS ARE FURTHER SOUTH THAN PREVIOUS RUNS BUT THE NAM WAS THE FURTHEST SOUTH AS OF 00Z. DESPITE THESE DIFFERENCES BOTH ARE IN GOOD AGREEMENT THAT WHERE THESE BOUNDARIES INTEREST GOOD SHEAR AND INSTABILITY WILL BE PRESENT. THIS IS ALSO NEAR OUR 7H BAROCLINIC ZONE SO SEVERE POTENTIAL IS LIKELY. ALSO LOOKS LIKE MID-UPPER 60S DWPTS POSSIBLE WITH NICE TURNING WITH HT IN THE LOWER LVLS SO ALSO UNABLE TO COMPLETELY RULE OUT A THE CHANCE OF TORNADOES. INITIAL PLAN IS TO WAIT FOR 6Z RUN BEFORE MAKING FINAL CALL ON WHERE OUR LOCATION OF THESE BOUNDARIES WILL BE BUT AS OF 2 AM AM TRENDING TOWARDS THE FURTHER SOUTH SOLUTION SO WILL BE RAISING POPS SOME IN OUR NE AND INSERT THE SEVERE WORDING INTO THE ZONES FOR EARLY THIS EVENING. DAYS 3-7... ONLY MINOR CHANGES WERE MADE TO THE GOING FCST. THE NEXT CHANCE FOR SIGNIFICANT PRECIP WILL BE AHEAD OF A SHORTWAVE TROUGH ADVERTISED BY THE ECMWF. THE UKMET TO SOME EXTENT AGREES WITH THIS SOLUTION ALTHOUGH TIMING ISSUES EXIST. 20-30 POPS WERE STARTED ON SUNDAY AFTERNOON INSTEAD OF MONDAY IN ANTICIPATION OF A FASTER FRONTAL MOVEMENT. AFTER JUNE 10 THERE IS LITTLE MODEL AGREEMENT AND NO CHANGES WERE MADE. && .AVIATION... LIFR/IFR CIGS MAY DEVELOP BY 11 UTC AT GCK/DDC. THIS WILL BE SHORT LIVED AS SFC HEATING COMMENCES BY 14 UTC. && .PRELIMINARY POINT TEMPS/POPS... DDC 100 64 92 58 / 10 20 20 20 GCK 99 61 89 54 / 0 10 10 10 EHA 97 57 87 54 / 0 0 0 0 LBL 100 60 93 57 / 0 0 10 10 HYS 87 65 83 57 / 30 40 30 30 P28 100 71 95 59 / 10 20 40 50 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING FOR KSZ074>076-084>086. && FN18/24/24
Hazardous weather outlook, Jun 3, 5:22 AM CDT, 22 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 522 AM CDT TUE JUN 3 2008 KSZ061>064-074>078-084>088-041030- HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-GRAY-FORD- MORTON-STEVENS-SEWARD-MEADE-CLARK- 522 AM CDT TUE JUN 3 2008 /422 AM MDT TUE JUN 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE EARLY TONIGHT SOUTH OF HIGHWAY 50. AS THESE STORMS DEVELOP A FEW WILL HAVE THE POTENTIAL FOR PRODUCING LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GUSTY SOUTH WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE DURING THE AFTERNOON HOURS ON WEDNESDAY. THIS COMBINED WITH LOW RELATIVE HUMIDITIES WILL RESULT IN MORE FAVORABLE CONDITIONS OF ANY OUTDOOR FIRES TO BECOME QUICKLY OUT OF CONTROL. ANY OUTDOOR BURNING PLANNED FOR WEDNESDAY IS DISCOURAGED. ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY ALONG AND EAST OF A LINE FROM HAYS TO DODGE CITY TO ENGLEWOOD. THE MAIN HAZARD FROM THESE STORMS WILL BE LARGE HAIL AND STRONG WINDS BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EARLY TONIGHT SOUTH OF A LINE EXTENDING FROM NEAR GARDEN CITY TO DODGE CITY TO KINSLEY. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ065-066-079>081-089-090-041030- PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- 522 AM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE EARLY TONIGHT SOUTH OF HIGHWAY 50. AS THESE STORMS DEVELOP A FEW WILL HAVE THE POTENTIAL FOR PRODUCING HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLIGHT CHANCE FOR THUNDERSTORMS WILL BE POSSIBLE EARLY WEDNESDAY NIGHT. A FEW OF THESE STORMS MAY BE SEVERE WITH THE PRIMARY HAZARD BEING LARGE HAIL AND GUSTY WINDS. ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY ALONG AND EAST OF A LINE FROM HAYS TO DODGE CITY TO ENGLEWOOD. THE MAIN HAZARD FROM THESE STORMS WILL BE LARGE HAIL AND STRONG WINDS BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EARLY TONIGHT SOUTH OF A LINE EXTENDING FROM KINSLEY AND STAFFORD. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ030-031-043>046-041030- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH- 522 AM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLIGHT CHANCE FOR THUNDERSTORMS WILL BE POSSIBLE EARLY WEDNESDAY NIGHT. A FEW OF THESE STORMS MAY BE SEVERE WITH THE PRIMARY HAZARD BEING LARGE HAIL. A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS WILL THEN BE POSSIBLE ON THURSDAY ALONG AND EAST OF A LINE FROM HAYS TO DODGE CITY TO ENGLEWOOD. THE MAIN HAZARD FROM THESE STORMS WILL BE LARGE HAIL AND STRONG WINDS BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 18
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:11 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 20 min |
| Jun 3, 7:43 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 38 min |
| Jun 3, 8:42 PM CDT | Special Weather Statement | DDC | Hodgeman | 48 min |
Nearby
Red Flag Warnings in Kansas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.